MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M0054665R0
Medical Device Problem Codes Failure to Power Up (1476); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass ds controller was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2020.According to the complainant, during the procedure, it was noticed that there was no light source coming from the spyglass ds controller.The controller would come on for a second then go dormant.Reportedly, the controller was rebooted; however, there was still no light source coming from the controller.All connections were checked including the outlets which worked with other devices.The procedure was rescheduled due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ok.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code 3191 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned spyglass ds digital controller was analyzed by enercon technologies.The analysis found that the top cover and bottom chassis have scratches and front panel cosmetic damage.A functional assessment was performed and fluid ingress was present.The socket, retention tongue and catheter interface printed circuit board (pcb) were all found to be damaged.The reported event was confirmed.It is likely that the issue was caused by fluid ingress to the console causing damage to the pcb board catheter interface which is normally caused by poor or inappropriate reprocessing, as per supplier report a series of components were replaced as a regular maintenance precaution.Although the number of procedures/recycles of the unit are unknown, handling during use and reprocessing over time likely contributed to the event.A risk review confirms this is not a new or unanticipated event, the issue is unlikely related to manufacturing problem, the unit was manufactured in (b)(6) 2015 which indicates that the issue would have presented in earlier procedures if the cause was traced to a manufacturing problem.Based on all gathered information, the most probable root cause of this complaint is cause traced to maintenance.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10387155
Report Number3005099803-2020-03099
Device Sequence Number13922060
Product Code FBN
UDI-Device Identifier08714729874362
UDI-Public08714729874362
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0054665R0
Device Catalogue Number4665R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1